Hail, Pike
- When
- June 1, 2:25 PM EST
- Where
- Pike County, Bushkill
- Measured
- 0.75 in hail
- Reported by
- Public
- Coordinates
- 41.100, -75.000
Isolated thunderstorms developed during the late afternoon and evening in a very warm and moist environment across Northeast Pennsylvania.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS BGM wrote it up.
Isolated thunderstorms developed during the late afternoon and evening in a very warm and moist environment across Northeast Pennsylvania.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Binghamton, NY wrote its last area forecast discussion before the first event at Jun 1, 12:29 PM EST, 1 hour 56 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BINGHAMTON NY 129 PM EDT FRI JUN 1 2007 .SYNOPSIS... A WEAK AREA OF HIGH PRESSURE WILL REMAIN OVER THE REGION TODAY... WITH ANOTHER WARM AND HUMID DAY IN STORE. WIDELY SCATTERED THUNDERSTORMS WILL AGAIN BE POSSIBLE DURING THE LATE AFTERNOON HEAT OF THE DAY. THEN...AS A LARGE SCALE LOW PRESSURE SYSTEM APPROACHES THE NORTHEASTERN UNITED STATES...THUNDERSTORM CHANCES WILL CONTINUE INTO THE WEEKEND...MAINLY DURING THE AFTERNOON AND EVENING HOURS. && .NEAR TERM /THROUGH TONIGHT/... ANOTHER WARM AND HUMID AFTERNOON WITH WIDELY SCATTERED CONVECTION EXPECTED TO DEVELOP ONCE TRIGGER TEMPS IN THE MID 80S ARE REACHED. SOME SUPPORT FROM A WEAK UL WAVE TOPPING THE RIDGE ALOFT WILL ALSO AID IN GETTING STORMS FIRED EARLY THIS AFTERNOON...BUT BEST SYNOPTIC FORCING REMAINS IN SRN ONTARIO. CONVECTIVE THERMAL AND SHEAR PARAMETERS ARE MARGINAL FOR ORGANIZATION WITH CAPES UP TO 1200 J/KG IF FOLLOWING GFS/RUC DWPTS. NAM LLVL MOISTURE LOOKING TOO AGGRESSIVE AGAIN. SO...WE/RE MOSTLY FOCUSING ON LOCALIZED HEAVY RAINFALL WITH PWATS 140 PERCENT OF NORMAL...WITH AN ISOLATED WIND EVENT A LOWER PROBABLITY. BEST INSTABILITY LOOKS TO DEVELOP OVER SRN NY AND NEPA...WITH SLOWER SFC BASED HEATING DUE TO MID LVL CLOUDS ACROSS THE FINGER LAKES REGION...SO ATTENTION WILL BE IN THAT AREA FOR STRONGEST ACTIVITY. ANY STORMS WILL WANE THIS EVENING...WITH PARTLY CLOUDY CONDITIONS AND AREAS OF FOG AGAIN OVERNIGHT. && .SHORT TERM /SATURDAY THROUGH SUNDAY/... THE UPPER RIDGE STARTS TO FLATTEN OUR OVER THE WEEKEND WITH A BETTER CHC FOR STORMINESS ACROSS THE AREA WITH SURGE IN MOISTURE AND WARM TEMPS SATURDAY HELPING TO BOOST INSTABILITY. ON SUNDAY...UPPER LOW MOVES INTO THE GREAT LAKES WITH INCREASING GULF MOISTURE PSBLY FROM TROPICAL SYSTEM MOVING NORTHWARD NEAR THE COAST. STILL MODEL DIVERGENCE WITH TRACK OF THIS SYSTEM...WITH THE GFS TRACKING WEAKENING LOW OFF THE COAST TO SOUTHERN NEW ENGLAND. NAM WEAKER AND ALONG THE APPALACHIANS...COMBINING WITH SFC LOW MOVING EAST INTO GREAT LAKES. EITHER WAY...LOOKS LIKE INCREASED CHC FOR SHOWERS AND THUNDERSTORMS FOR THE LATTER PART OF THE WEEKEND WITH POTENTIAL FOR HEAVY RAIN PRODUCING THUNDERSTORMS GIVEN HIGH PRECIP WATER VALUES AND WEAK FLOW. && .LONG TERM /MONDAY NIGHT THROUGH FRIDAY/... FOLLOWED HPC GUIDANCE WITH ONLY MINOR ADJUSTMENTS. ANOMALOUS EASTERN CONUS TROUGH ON TUESDAY PULLS NORTHEAST ON WEDNESDAY AND OUT OF THE AREA FOR THURSDAY ALLOWING FOR A RETURN TO WEST OR WEST-SOUTHWEST FLOW ACROSS THE AREA. BOTTOM LINE IS THAT WELL START THE PERIOD UNSETTLED WITH SOME SHOWERS/TSTORMS ON TUESDAY AND SHOWERS ON WEDNESDAY AS THE COOLEST AIR ALOFT MOVES INTO THE AREA. THURSDAY SHOULD BE DRY...WITH THE CHANCE OF SHOWERS RETURNING FOR THE END OF THE WEEK AS THE NEXT SIGNIFICANT SHORTWAVE APPROACHES FROM THE WEST. TEMPS TUESDAY AND WEDNESDAY WILL BE ABOUT 5F BELOW NORMAL. A MODERATING TREND WILL SET UP FOR THURSDAY AND FRIDAY WITH TEMPERATURES RETURNING TO OR JUST ABOVE SEASONAL NORMS. && .AVIATION /18Z FRIDAY THROUGH TUESDAY/... VFR CONDITIONS THROUGHOUT THE TAF SITES WITH A SCT MID DECK AND HIGHER CIRRUS. EXPECT 5KFT CUMULUS TO GET GOING OVER THE NEXT HOUR OR TWO WITH ISOLATED SHOWERS AND THUNDERSTORMS DEVELOPING. HAVE HIGHLIGHTED CONVECTIVE POTENTIAL WITH A CB GROUP DUE TO UNCERTAINTY IN LOCATION OF THUNDERSTORMS AT THIS TIME. VFR CONDITIONS SHOULD PERSIST THROUGH THE EVENING AND INTO THE EARLY OVERNIGHT. AFTER MIDIGHT...EXPECT SOME FOG TO DEVELOP LIKE LAST NIGHT AT RME/ELM/AVP. FOG TONIGHT WILL BE THICKEST OVER LOCATIONS THAT DO GET IMPACTED BY SHOWERS/THUNDERSTORMS THIS EVENING. WEST-NORTHWEST WINDS 5-10KTS /EXCEPT HIGHER IN THE VICINITY OF SHOWERS AND THUNDERSTORMS/ WILL DECREASE TO 5KTS OR LESS AFTER SUNSET. WEST-SOUTHWEST WINDS AROUND 10KTS WILL DEVELOP DURING THE MORNING ON SATURDAY. FOR SATURDAY AFTEROON THROUGH TUESDAY...EXPECT OCCASIONAL MVFR RESTRICTIONS DURING THE DAY WITH SCATTERED SHOWERS AND THUNDERSTORMS EACH AFTERNOON. BEST CHANCE FOR RESTRICTIONS AT THIS POINT APPEARS TO BE SUNDAY AFTERNOON. MORNING FOG IS ALSO A POSSIBILITY EACH MORNING...AGAIN ESPECIALLY AT LOCATIONS SEEING RAIN THE DURING THE PREVIOUS DAY. && .BGM WATCHES/WARNINGS/ADVISORIES... PA...NONE. NY...NONE. && SYNOPSIS...JAB NEAR TERM...JAB SHORT TERM...JML LONG TERM...JMA AVIATION...JMA
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BINGHAMTON NY 1042 AM EDT FRI JUN 1 2007 NYZ009-015>018-022>025-036-037-044>046-055>057-062-PAZ038>040-043- 044-047-048-072-021445- NORTHERN ONEIDA-YATES-SENECA-SOUTHERN CAYUGA-ONONDAGA-STEUBEN- SCHUYLER-CHEMUNG-TOMPKINS-MADISON-SOUTHERN ONEIDA-CORTLAND-CHENANGO- OTSEGO-TIOGA-BROOME-DELAWARE-SULLIVAN-BRADFORD-SUSQUEHANNA- NORTHERN WAYNE-WYOMING-LACKAWANNA-LUZERNE-PIKE-SOUTHERN WAYNE- 1042 AM EDT FRI JUN 1 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW YORK...SOUTHEASTERN NEW YORK AND NORTHEAST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON ACROSS THE AREA. A FEW STORMS MAY BECOME STRONG WITH THE MAIN THREAT OF LOCALLY HEAVY RAINFALL AND FREQUENT LIGHTNING. WIND DAMAGE OR HAIL IS A LOWER PROBABILITY. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THE CHANCE FOR SHOWERS AND THUNDERSTORMS WILL CONTINUE INTO EARLY NEXT WEEK...MAINLY DURING THE AFTERNOON AND EVENING HOURS. ISOLATED STRONG TO SEVERE STORMS...AND LOCALIZED HEAVY RAINFALL WILL BE POSSIBLE THROUGH MONDAY. .SPOTTER INFORMATION STATEMENT... FORMAL SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BINGHAMTON NY 210 PM EDT FRI JUN 1 2007 PAZ048-011845- PIKE PA- 210 PM EDT FRI JUN 1 2007 ...STRONG THUNDERSTORM OVER SOUTHERN PIKE COUNTY... * AT 207 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CAPABLE OF PRODUCING VERY HEAVY RAIN AND FREQUENT LIGHTNING. THIS STORM WAS LOCATED NEAR BUSHKILL...AND MOVING EAST AT 5 TO 10 MPH. * THE STRONG THUNDERSTORM WILL REMAIN NEAR... BUSHKILL FROM 215 TO 230 PM EDT... THIS STORM HAS THE POTENTIAL TO BECOME SEVERE AND PRODUCE LARGE HAIL AND/OR DAMAGING WINDS. MJ
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BINGHAMTON NY 255 PM EDT FRI JUN 1 2007 PAZ048-011930- PIKE PA- 255 PM EDT FRI JUN 1 2007 ...STRONG THUNDERSTORMS CONTINUE ACROSS SOUTHERN PIKE COUNTY... * AT 252 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM...PRODUCING VERY HEAVY RAIN AND FREQUENT LIGHTNING. RADAR ESTIMATES INDICATE THAT 1.5 TO 2 INCHES OF RAIN HAS FALLEN ACROSS THIS AREA SINCE ABOUT 2 PM. THIS STORM WAS LOCATED NEAR BUSHKILL...AND MOVING SLOWLY EAST AT 5 TO 10 MPH. * THE STRONG THUNDERSTORM WILL BE NEAR... BUSHKILL AT 300 PM EDT... DINGMANS FERRY AT 320 PM EDT... THIS STORM HAS THE POTENTIAL TO BECOME SEVERE AND PRODUCE LARGE HAIL AND/OR DAMAGING WINDS. MJ
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BINGHAMTON NY 324 PM EDT FRI JUN 1 2007 NYZ022-012015- STEUBEN NY- 324 PM EDT FRI JUN 1 2007 ...STRONG THUNDERSTORM MOVING THROUGH SOUTHEASTERN STEUBEN COUNTY... * AT 321 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CAPABLE OF PRODUCING SMALL HAIL...STRONG GUSTY WINDS...AND VERY HEAVY RAIN. THIS STORM WAS LOCATED NEAR CAMPBELL...AND MOVING EAST AT 10 MPH. * THE STRONG THUNDERSTORM WILL BE NEAR... COOPERS PLAINS AT 335 PM EDT... GANG MILLS AND MEADS CREEK AT 340 PM EDT... PAINTED POST AT 350 PM EDT... HORNBY AT 355 PM EDT... CORNING AT 400 PM EDT... GIBSON AND SOUTH CORNING AT 405 PM EDT... EAST CORNING AT 415 PM EDT... THIS STORM HAS THE POTENTIAL TO BECOME SEVERE AND PRODUCE LARGE HAIL AND/OR DAMAGING WINDS. MJ
The Philadelphia radar (KDIX), 138 km away, was scanning. The volume nearest the first event began at 19:27 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Pennsylvania in 2007Every state in 2007This day in weather historyWarnings in Pennsylvania, June 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 44317.